Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Med restart after STI
Mar 15, 2003

Hey Dr Mark,

I began HAART April 99 with cd253 vl 19000, <50 @ 7 mos, with rising T's (670) and <50 I began Week on/off after Durbin (July 2000) T's continued to rise to over 1,000 a couple of blip 80 and 170 then 50 ever since- I Halted treatment Mar '02 still over 1,000 and <50. Now in Feb '03 I have cd 484 (28.5) and vl 2200. My only Rx's zerit-ziagen-viramune. I've since restarted with ziagen(2 300mg) epivir(2 150mg) sustiva(1 600mg) 1x daily. I figure I lost 50 cells per month off treatment. Are these results common in your practice? Am I nuts regarding risks involved? All labs good off treatment btw...cholesterol 176 trig 89...and sustiva effects remind me of quaaludes from the 1970's...how did they ever get it. What I'm asking is - does auto immunity show promise? And what is this polycional Dr. Dezube Stuff about? approved...not complaining mind you...

Response from Dr. Holodniy

We are certainly not advocating STIs currently in clinical practice until more data is available from clinical trials. Part of what the CD4 count loss would be is dependent on what your baseline CD4 count and viral load prior to ever starting treatment was. Some people suscribe to the theory that a little virus (antigen) now and then is good and important for the immune system to continue to see in order for a good response to be maintained. I think the jury is still out on this theory. I would also be concerned about the risk of developing resistance to HIV drugs with such frequent stopping and starting.



Previous
viral load range at set point
Next
vih and semen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement